Friday, May 02, 2008

Increase Dosage

Yesterdays oncologist appointment with Dr. Needles brought a change in my chemo dosage. The Temodar (chemo) regimen has been increased from 260 to 350mg starting tonight. Continue the five days on, twenty three off. The previous 260mg. was a maintenance dosage. My labs have done well with them for the past three cycles. The 350mg increase could mean an increase in side effects expecially fatigue. Tonight I will be doing a little less than 350 due to not having enough pills in the home. We normally have the Temodar mail ordered. Dave will be helping me to calculate the five day dosage with the remaining pills. It most likely will be 340 each night.

I am fearful with the increase. I dread taking chemo. My heart is not in it. I only take the Temodar because I promised Carter long ago that "I would do whatever it took to combat the cancer if that meant chemo then so be it".

I am scheduled to have another MRI prior to May 30 when I see Dr. Needles again.

Thanks for listening to my concerns.
kate

7 comments:

Anonymous said...

I'm praying for you Kate, I can only imagine how hard this is for you. Even though you walk through the valley of the shadow of death you will fear NO (chemo) evil for He is with you His rod and staff they comfort you. ps.23

em

Sheryl said...

Just read through all the updates. I will be praying for you, Kate. And your family.

May you feel God's peace,
Sheryl

Missy said...

Thanks for sharing an update. And we'll be praying too. We'll be praying for peace for you and your family. I also hope you take time to be real with God - chew him out if you need to. He can take whatever is on your heart.

Especially Heather said...

Hey Kate,
I took kytril for nausea when I was on that dose. Zofran and Compazine didnt touch the nausea :( Kytril is equivalent to 4 zofran. But watch out because it is majorly constipating.

Sadly, my platelets couldnt hack that high of a dose (they fell below 33,000) so I am now on 200 mg, so I am back on zofran for nausea.

And I totally feel you on the dreading chemo. I only have three more cycles to go, but every single one of them I dread.

-H

OKGardners said...

Kate, I will certainly pray for you during this increase in meds. Hopefully this means they are "hitting" the cells with more ammo to kill the bad ones. I will keep on the positive side to ask for your peace and joy during this treatment regimen.

Love & Prayers, Betty in Oklahoma

Anonymous said...

Kate:
Thanks for the updates.
You continue to be in our hearts, thoughts, and prayers. Hope you and Dave are having a nice anniversary- where does the time go?!!?

Have you tried a Probiotic for your constipation while on the chemo? I have probiotic in my vitamins, it helps with immunity and helps with digestion and keeps things going (I take one daily but you can buy plain probiotic at the drug store and take it up to three times a day if needed). I started using it when I went on stronger pain medication and have noticed a difference. As for the nausea in additon to the Zofran or Phenergen or something stronger, the preggie pops or quezy drops help. The preggie pops are a little hard to find and I don't think they last as long or taste as good as the quesy drops (found at Meijer). I think both may have sugar in them too but maybe Dave can check online for sugarfree if you are using artifical sweetners. Also putting some essential tangerine oil on your abdomin can help settle the stomach within minutes, you can usually buy the essential oils at a health food store. Sometimes the sea-bands (pregnancy wrist bands) or magnetic therapy work too. Just a few things that may help. I can understand you not wanting to do the chemo and then the increased dosage. Although my cancer is too far gone for chemo I still don't know that I would do chemo if it would help due to all the side effects. The radiation has been bad enough. I do know the feeling of promising the kids you will try or do anything to get rid of the cancer or prolong your life- it is hard for the kids to understand how the medication or treatments can have such strong side effects. Take care and hang in there.

Thanks for letting us know about Joe, he continues to be in our prayers as well. Everyone deals with their cancer diagnosis and "side effects" or how they are feeling differently. It is a hard diagnosis to take and one that never really goes away even if you go into remission. I would think a person would always have the feeling that it may come back in the back of their mind. Your feelings are your feelings, no one elses, and how you cope is maybe different from another, neither is wrong, just different. Hope I've been some help. Take care and get some rest.
cousin hugs- Danielle

Anonymous said...

Hey, girl...thinking of you w/ the increase in Temodar dosage. A good thing you're doing, too...not necessariy speaking of the regimen change...I'm speaking of a mom keeping a promise to her son. That speaks volumes, Kate. To Carter AND to all of us who follow your story. Praying the fatigue will not be too palpable and that other side effects on the dosge increase will be minimal. Keep on keepin' on... Fighting cancer IS your job, along with being a super mom and fabulous wife. I don't think anybody LIKES that fighting cancer has to include chemo. Maybe we can start a petition and if we get 240,000 signatures, it wouldn't be so....I wish. You probably wish more, huh? Hugs. Laura Joback